Stop taking probiotics. They will make your situation more worse

I had frequent bouts of diarrhea last year when I treated myself(I'm a doc :-) with different class of antibiotics in a row for typhoid infection. Since then I started using probiotics accordingly and I'm gonna admit that they did helped me my symptoms were almost gone but I used to have bloated feeling after eating even after drinking water. Then I thought it could be SIBO due to heavy intake of probiotics i was hopeless I never thought it could be SIBO eventually I stopped taking pre/probiotics and let rifaximin do its magic along with vitamins, minerals and herbs to repair gut and out of the blue IBS is gone every other symptom related to IBS is gone. No more reflux, bloating, indigestion, constipation, diarrhea, abdominal pain.

4 Replies

oldestnewest
  • I have colitis and use Lialda & folic acid (Lialda wipes out folic acid) that and pro-biotics keep my colitis at bay. I also need Dexilant for reflux. I think my immune system turn on me and in my younger days I was not such a good patient.

  • Trouble with pro biotics is they're not proven.

    If your system is short of your own intestinal bacteria they might be a good idea, BUT remember its a sales pitch, mot medical advice.

    You can have a bacteria infusion on the NHS in some cases. Do you know where they get the stuff from? Someone else's poo.

    You'r supposed to have E coli 157 in you system but NOT in your mouth. I would usually say if you're eating normal healthy balance food you should be ok, but IBS shows there's something wrong. See what your doctor has to say.

    It works for dwitt but may not for you.

  • What is Rifaximin and how does it help?

  • Rifaximin is an antibiotic mainly used to treat traveller's diarrhea and e coli infection. It has poor bioavailability which means that very little of it is absorbed into bloodstream. It has shown success in treating IBS, induced by copresence of SIBO.

You may also like...